Alert archive / Puerto Rico / Flash Flood Warnings in 2020
Flash Flood Warning 47, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 10, 2020, 4:37 AM CST. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2020, 4:37 AM CST (10:37 UTC)
- Expired
- Nov 10, 2020, 6:18 AM CST
- In force
- 101 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 11 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
149
WGCA52 TJSJ 101037
FFWSJU
PRC109-101230-
/O.NEW.TJSJ.FF.W.0047.201110T1037Z-201110T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
637 AM AST Tue Nov 10 2020
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Patillas County in Puerto Rico...
* Until 830 AM AST.
* At 637 AM AST, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Between 1 and 2 inches
of rain have fallen. Flash flooding is ongoing or expected to
begin shortly, especially along the Rio Grande de Patillas.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Additional rainfall amounts up to 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1810 6602 1810 6601 1807 6602 1807 6601
1805 6598 1803 6598 1803 6597 1802 6595
1798 6594 1798 6591 1797 6598 1798 6600
1798 6602 1801 6604 1804 6605 1804 6606
1803 6608 1805 6609 1807 6606 1811 6605
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
DS1 follow-up statement
213
WGCA72 TJSJ 101218
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
818 AM AST Tue Nov 10 2020
PRC109-101228-
/O.CAN.TJSJ.FF.W.0047.000000T0000Z-201110T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Patillas PR-
818 AM AST Tue Nov 10 2020
...FLASH FLOOD WARNING IS CANCELLED FOR PATILLAS COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat at this moment. Please continue to heed remaining road
closures. However, a Flash Flood Watch remains in effect until 800
PM AST Wednesday for portions of Puerto Rico and Virgin Islands.
LAT...LON 1810 6602 1810 6601 1807 6602 1807 6601
1805 6598 1803 6598 1803 6597 1802 6595
1798 6594 1798 6591 1797 6598 1798 6600
1798 6602 1801 6604 1804 6605 1804 6606
1803 6608 1805 6609 1807 6606 1811 6605
$$
DSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 10, 2:35 AM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Nov 10, 2:35 AM CST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
435 AM AST Tue Nov 10 2020
.SYNOPSIS...A very unsettled weather pattern is expected during
the next 48 hours. Therefore, continue to expect periods of heavy
rainfall and a high risk for flash flooding and mudslides across
the local islands.
&&
.SHORT TERM...Today through Thursday...
Very active weather conditions expected today and Wednesday. Very
deep tropical moisture associated with the tail of Tropical Storm
Eta, currently located over the southeastern Gulf of Mexico, will
remain over the area with precipitable water values expected to
range between 2.3 and 2.5 inches, which is near the 99th percentile
for this time of the year. In addition, a tropical wave located just
southeast of the area, will be entangled with this deep moisture
plume from Eta. As a result, the environment will be favorable for
organized enhanced rainfall activity to develop and affect the local
area. At this time, rainfall totals between 2 and 4 inches, with
isolated amounts of up to 6 inches, are expected each day for today
and Wednesday for eastern Puerto Rico and the USVI. Across western
Puerto Rico, the potential exists for rainfall amounts between 1 and
2 inches each day. The soils are saturated and streamflows along
rivers and streams, especially across eastern Puerto Rico, are
running above normal. Given that very significant rainfall activity
is expected, flooding and mudslides will be a major concern. As a
result, a Flash Flood Watch remains in effect through Wednesday
evening as the potential exists for any prolonged period of heavy
rainfall activity to create flash flooding, which in some cases may
be significant.
Weather conditions will gradually improve by Thursday as a drier air
mass will begin to move in. Moisture, however, will continue to be
sufficient to generate shower activity across eastern portions of
Puerto Rico and the USVI during the morning hours followed by the
development of afternoon convection across western Puerto Rico.
Rainfall accumulations for the most part on Thursday are expected to
be much less compared to what is expected today and Wednesday.
.LONG TERM...Friday through Wednesday...
A seasonal weather pattern is expected Friday and Saturday under
a much drier air mass. The precipitable water content is still
expected to range between 1.20 and 1.40 inches. However, this
available moisture is enough to combine with local effects and
diurnal heating to result in a few afternoon showers across the
interior and southwest Puerto Rico each day. Some passing showers
across portions of north and east PR as well as the USVI during
the overnight and early morning hours cannot be ruled out under an
east to east northeast wind flow.
The chance for organized convection is expected to increase early
next week as an upper low approaches the local islands from the
northeast. This feature will induce a surface trough, promoting
moisture advection late Sunday through at least midweek next week.
At this time, there is fair agreement between the GFS and ECMWF
guidance indicating the upper low east of the Lesser Antilles on
Sunday, crossing the forecast area on Monday with some weakening by
Tuesday. If model guidance is correct with its current solution,
unsettled weather conditions are expected once again late Sunday
through at least Wednesday with periods of showers and
thunderstorms.
&&
.AVIATION...SHRA activity will gradually increase through the
morning hours, becoming more widespread after 10/16z. Therefore,
VCSH is expected across all terminals through the period. MVFR to
possibly IFR conditions can be expected if SHRA activity moves
directly over the local terminals. Abundant cloud cover will cause
BKN ceilings between FL060-080, but will lower with any SHRA
activity. Winds will be light and variable through 10/12z,
increasing to 15 kts from the E-ESE after 09/14z, with some sea
breeze variations.
&&
.MARINE...Seas are building in response to increased winds across
the area as well as a small NE swell. Winds 20-25 knots to
continue for much of the week. Therefore, choppy to hazardous
conditions are likely to persist across the local waters and
passages. Small Craft Advisories are in effect for most of the
waters through at least Thursday. Periods of shower and isolated
thunderstorm activity can be expected across portions of the
regional waters today.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 84 75 84 75 / 80 80 80 70
STT 84 76 84 76 / 80 80 80 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Wednesday evening for Culebra-
North Central-Northeast-Northwest-San Juan and Vicinity.
Flash Flood Watch through Wednesday evening for Central Interior-
Culebra-Eastern Interior-Mayaguez and Vicinity-North
Central-Northeast-Northwest-Ponce and Vicinity-San Juan and
Vicinity-Southeast-Southwest-Vieques-Western Interior.
VI...High Rip Current Risk through Wednesday evening for St Croix.
Flash Flood Watch through Wednesday evening for St Croix-
St.Thomas...St. John...and Adjacent Islands.
AM...Small Craft Advisory until 2 PM AST Thursday for Caribbean
Waters of Puerto Rico from 10 NM to 17N-Anegada Passage
Southward to 17N-Atlantic Waters of Puerto Rico and USVI
from 10 NM to 19.5N-Coastal Waters of Northern Puerto Rico
out 10 NM-Coastal Waters of Northern USVI and Culebra out
10 NM-Coastal Waters of Southern USVI Vieques and Eastern
Puerto Rico out 10 NM.
Small Craft Advisory from 2 AM Wednesday to 2 PM AST Thursday
for Coastal Waters of Northwestern Puerto Rico out 10 NM-
Mona Passage Southward to 17N.
&&
SHORT TERM...GL
LONG TERM....OM
PUBLIC DESK...GL/OMHazardous weather outlook, Nov 10, 3:46 AM CST, 51 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 425 AM AST martes 10 de noviembre de 2020 AMZ710>745-PRZ001>013-110830- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez Vecindad-Suroeste-Culebra-Vieques-Aguas cercanas y mar afuera y del Atlantico y Caribe- 425 AM AST martes 10 de noviembre de 2020 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe la posibilidad de tronadas con fuerte lluvia y vientos en rafagas breves a traves del area hoy. .Inundcaciones...Lluvias fuertes podrian ocasionar inundaciones urbanas y de riachuelos al igual que inundaciones de rios y deslizamientos en areas de terreno empinado. Inundaciones repentinas tambien son posibles, en algunos casos pudieran ser significativas. .Vientos...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves de las aguas del Atlantico. Vientos de hasta 25 nudos, mayormente en rafagas, son posibles a traves de porciones de las aguas mar afuera del Atlantico. .Oleaje...Se espera oleaje peligroso de hasta 7-8 pies a traves de las aguas del Atlantico. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas para las playas del norte de Puerto Rico y Culebra. .Dias dos hasta el siete...miercoles a lunes El potencial de fuerte lluvia continuara el miercoles. Por lo tanto, el potencial de inundaciones urbanas y de riachuelos al igual que inundaciones de rios y deslizamientos permanecera alto. Inundaciones repentinas tambien son posibles, en algunos casos pudieran ser significativas. Oleaje peligroso continuara a traves de las aguas del Atlantico y pasajes locales durante el periodo. Un riesgo alto de corrientes marinas continuara para las playas del norte de Puerto Rico y Culebra durante el periodo. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos, oleaje, y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-110830- San Tomas, San John e Islas Adyacentes- Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 425 AM AST martes 10 de noviembre de 2020 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Tronadas...Existe la posibilidad de tronadas aisladas con fuerte lluvia y vientos en rafagas breves a traves del area hoy. .Inundcaciones...Lluvias fuertes podrian ocasionar inundaciones urbanas y de cuentas. Inundaciones repentinas tambien son posibles, en algunos casos pudieran ser significativas. .Vientos...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves de las aguas del Atlantico y porciones de las islas. Vientos de hasta 25 nudos, mayormente en rafagas, son posibles a traves de porciones de las aguas mar afuera del Atlantico. .Oleaje...Se espera oleaje peligroso de hasta 7-8 pies a traves de las aguas del Atlantico y pasaje de Anegada. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas para las playas del extremo este de Santa Cruz. .Dias dos hasta el siete...miercoles a lunes El potencial de fuerte lluvia continuara el miercoles. Por lo tanto, el potencial de inundaciones urbanas y de cuentas permanecera alto. Inundaciones repentinas tambien son posibles, en algunos casos pudieran ser significativas. Oleaje peligroso continuara a traves de las aguas del Atlantico y pasajes locales durante el periodo. Un riesgo alto de corrientes marinas continuara para las playas del este de Santa Cruz con un riesgo moderado a traves de la mayoria de las otras playas. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos, oleaje, y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 11:16 PM CST | Areal Flood Advisory | JSJ | 119 min | |
| Nov 9, 11:42 PM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 10, 2:32 AM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 10, 3:36 PM CST | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.